Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 2, 2006, 1:56 PM PDT for San Diego County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 1:56 PM PDT (20:56 UTC)
- Expired
- Sep 2, 2006, 2:30 PM PDT
- In force
- 34 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 57 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 022059 SVRSGX CAC073-022130- /O.NEW.KSGX.SV.W.0013.060902T2056Z-060902T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 156 PM PDT SAT SEP 2 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 230 PM PDT * AT 151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORENA VILLAGE...OR ABOUT 26 MILES WEST OF OCOTILLO. THIS STORM WAS NEARLY STATIONARY. * BRIEF HEAVY RAINFALL AND AREAS OF BLOWING DUST AHEAD OF THE RAIN PARTICULARLY NORTH AND WEST OF THE STORM MAY AFFECT MOTORISTS ALONG INTERSTATE 8. LAT...LON 3260 11664 3261 11628 3280 11629 3288 11658 $$ PURPURA
1 follow-up statement
000 WWUS56 KSGX 022125 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 222 PM PDT SAT SEP 2 2006 CAC073-022132- /O.EXP.KSGX.SV.W.0013.000000T0000Z-060902T2130Z/ SAN DIEGO CA- 222 PM PDT SAT SEP 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN DIEGO COUNTY EXPIRES AT 230 PM PDT... STRONG THUNDERSTORMS CONTINUE ACROSS THE SOUTHERN SAN DIEGO MOUNTAINS. THE STRONGEST STORM IS LOCATED BETWEEN LIVE OAK SPRINGS AND PINE VALLEY...AND JUST NORTH OF INTERSTATE 8. STRONG GUSTY WINDS WILL CONTINUE ACROSS THIS AREA. PULL OFF THE ROAD IF STRONG WINDS OR BLOWING DUST ARE OBSERVED. LAT...LON 3260 11664 3261 11628 3280 11629 3288 11658 $$ PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:35 PM PDT, 21 minutes earlier.
Area forecast discussion, Sep 2, 1:35 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT SAT SEP 2 2006 .SYNOPSIS...WEAKENING HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW MOISTURE FROM THE REMNANTS OF TROPICAL STORM JOHN TO MOVE NORTH INTO SOUTHERN CALIFORNIA SUNDAY AND MONDAY. HUMIDITIES WILL INCREASE SUNDAY NIGHT AND MONDAY...WITH THE BEST CHANCES FOR RAIN FROM MONDAY NIGHT THROUGH WEDNESDAY. LINGERING MOISTURE WILL KEEP THE THREAT FOR ISOLATED THUNDERSTORMS THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... IT WAS ANOTHER HOT DAY WITH TEMPS SEVERAL DEGREES HIGHER THAN YESTERDAY IN MOST AREAS. A GULF SURGE INTO THE LOWER DESERTS KEPT TEMPS A LITTLE LOWER THERE. THE UPPER LEVEL HIGH OVER THE GREAT BASIN WILL WEAKEN SLIGHTLY TONIGHT...BUT STILL BE STRONG ENOUGH TO KEEP THE MARINE LAYER SHALLOW AND BRING ANOTHER VERY WARM DAY SUNDAY. A LOW LEVEL GULF SURGE ROLLED INTO THE IMPERIAL AND COACHELLA VALLEYS THIS MORNING...RAISING DEWPOINTS TO 71 AT IPL AND 68 AT TRM. THE YUMA VAD WIND PROFILE SHOWED SOUTH WINDS FROM THE SFC TO 3000 FEET THIS MORNING...AND THAT HAS SINCE DEEPENED TO 5000 FEET THIS AFTERNOON. DEWPOINTS IN THE MTNS CONTINUED A SLOW UPWARD CLIMB...MAINLY IN THE SAN DIEGO MOUNTAINS. HIGH BASED CUMULUS FORMED OVER THE MTNS THIS MORNING AND TURNED INTO SCATTERED THUNDERSTORMS THIS AFTERNOON. MOST OF THE CONVECTION WAS OVER SAN DIEGO AND RIVERSIDE COUNTIES...BUT A FEW SMALLER CELLS FORMED OVER THE SAN BERNARDINO COUNTY MOUNTAINS AS WELL. LATE THIS MORNING...HURRICANE JOHN WAS BARELY A CATEGORY ONE HURRICANE WITH WINDS OF 75 MPH. IT WILL CONTINUE TO WEAKEN AS IT MOVES NORTHWEST OVER LAND. COORDINATION CALL WITH NHC CONFIRMED THE FORECAST TRACK AND TAKES JOHN NNW UP THE PENINSULA. SYSTEM WILL WEAKEN QUICKLY OVER THE BAJA TERRAIN AND AS CIRCULATION WEAKENS IT WILL MAKE IT LESS LIKELY TO TURN N. IT WILL LIKELY BE DOWNGRADED TO A TROPICAL STORM THIS AFTERNOON AND DOWN TO A TROPICAL DEPRESSION BY SUNDAY AFTERNOON OVER CENTRAL BAJA. PRECIP CHANCES IN SOCAL...SE WINDS WILL ADVECT DEEPER MOISTURE INTO NORTHERN BAJA AND SOUTHERN CALIFORNIA SUNDAY. A MODEST INCREASE IN MID LEVEL MOISTURE AND BETTER SYNOPTIC SCALE FORCING WILL RESULT IN BETTER CHANCES FOR CONVECTION TOMORROW AFTERNOON...SOME OF WHICH MAY SPILL INTO THE INLAND VALLEYS. BEST CHANCES FOR SIGNIFICANT RAIN WILL ARRIVE MONDAY AND CONTINUE THROUGH WEDNESDAY WHEN THE DEEPEST MOISTURE WILL BE IN PLACE. RAIN AMOUNTS WILL BE DEPENDENT HOW MUCH ON THE EVENTUAL STRENGTH OF JOHN AS IT MOVES NORTH AND THE STRENGTH OF THE UPPER RIDGE OVER THE 4 CORNERS REGION. MORE RAIN WILL FALL IN SAN DIEGO COUNTY THAN IN SAN BERNARDINO COUNTY. THE RFC QPF GUIDANCE FORECASTS AROUND A HALF INCH OF RAIN IN THE SAN DIEGO COUNTY MTNS...CLOSER TO THE STORMS CENTER...WITH PROGRESSIVELY LIGHTER AMOUNTS FARTHER NORTH. SHOWERS WILL CONTINUE INTO WEDNESDAY...AND THE WARM...UNSTABLE AIRMASS WONT BE IN ANY HURRY TO EXIT AS A SLOW MOVING WEAK UPPER TROUGH SETTLES OVER THE SOUTHWEST. THIS WILL KEEP THE THREAT FOR SCATTERED...MAINLY AFTERNOON...CONVECTION GOING THROUGH THE END OF THE WEEK. && .AVIATION... OVER THE MOUNTAINS CUMULUS BUILDUPS WILL CONTINUE WITH BASES AROUND 8000 FT MSL AND ISOLATED THUNDERSTORMS UNTIL 01Z. STRONGER STORMS THIS AFTN COULD PRODUCE LOCALLY GUSTY WINDS OR ISOLATED HAIL. ALSO A FEW STORMS COULD OCCUR IN THE SAN DIEGO CO DESERTS. PREDOMINANTLY VFR CONDITIONS THROUGH TONIGHT/EARLY SUNDAY WITH THE EXCEPTION OF THE IMMEDIATE COAST. NEAR THE BEACHES THIS AFTN SOME HAZE WAS LINGERING AND A FEW PATCHES OF LOW CLOUDS. A SHALLOW MARINE LAYER LESS THAN 1000 FT DEEP AND A STRONG LOW-LEVEL TEMPERATURE INVERSION WILL ALLOW MORE AREAS OF LOW STRATUS AND FOG TO EVENTUALLY DEVELOP BY 11Z SUN BUT THE AREAL EXTENT WILL BE LIMITED AND CONFINED CLOSER TO THE COAST...SIMILAR TO THIS MORNING WITH VERY LOW BASES BELOW 700 FT MSL. EXPECT POTENTIAL FOR VLIFR CIGS/VSBYS NEAR SAN/CRQ AIRPORTS FROM 11-15Z SUN. FOR FURTHER DETAILS AND THE LATEST UPDATES SEE TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT FOR EFFECTS OF THE REMNANTS OF HURRICANE JOHN...SEE LAXSPSSGX. PUBLIC...MOEDE AVIATION...LAVIS
Hazardous weather outlook, Sep 2, 4:00 AM PDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT SEP 2 2006 CAZ042-043-048-050-057-022300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE POSSIBLE IN COASTAL AND VALLEY AREAS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060>062-022300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE MOUNTAINS OF SAN DIEGO AND RIVERSIDE COUNTY. THE FLASH FLOOD THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. THE FLASH FLOOD THREAT IS LOW. FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN THE AREA AND BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HEAVY RAIN WITH LOCAL FLASH FLOODING AND LIGHTNING WILL BE THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:14 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 27 hr |
| Sep 2, 4:32 PM PDT | Flash Flood Warning | SGX | Riverside | 88 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.